Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 33, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2019, 5:43 PM CDT for 4 counties in Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 5:43 PM CDT (22:43 UTC)
- Expired
- May 25, 2019, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:50 PM CDT | TSTM WND DMG | Plainview, TX | UP TO 2,400 PEOPLE WITHOUT POWER IN PLAINVIEW IMMEDIATELY AFTER THE STORM PASSAGE |
| May 25, 5:57 PM CDT | TORNADO | 7 Ne Plainview, TX | CONE TORNADO SPOTTED ABOUT 6 MILES WEST OF THE FM 2301 AND FM 788 INTERSECTION. TORNADO WAS OBSERVED FROM 5:57 TO 5:59 PM BEFORE BECOMING RAIN WRAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 25, 3:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted.
496
WFUS54 KLUB 252243
TORLUB
TXC045-153-189-437-252330-
/O.NEW.KLUB.TO.W.0033.190525T2243Z-190525T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
543 PM CDT Sat May 25 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northwestern Floyd County in northwestern Texas...
Northeastern Hale County in northwestern Texas...
Southeastern Swisher County in the Panhandle of Texas...
Southwestern Briscoe County in the Panhandle of Texas...
* Until 630 PM CDT.
* At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Plainview, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Plainview and Seth Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3416 10176 3432 10176 3441 10135 3415 10134
TIME...MOT...LOC 2243Z 263DEG 20KT 3424 10170
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
RMCQUEEN1 follow-up statement
416
WWUS54 KLUB 252319 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
619 PM CDT Sat May 25 2019
TXC189-252328-
/O.CAN.KLUB.TO.W.0033.000000T0000Z-190525T2330Z/
Hale TX-
619 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR NORTHEASTERN HALE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of and northwestern Texas.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3424 10134 3426 10157 3431 10157 3431 10159
3434 10159 3441 10135
TIME...MOT...LOC 2318Z 264DEG 17KT 3430 10152
$$
TXC045-153-437-252330-
/O.CON.KLUB.TO.W.0033.000000T0000Z-190525T2330Z/
Floyd TX-Swisher TX-Briscoe TX-
619 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN FLOYD...SOUTHEASTERN SWISHER AND SOUTHWESTERN BRISCOE
COUNTIES...
At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of Claytonville, or 13 miles northeast
of Plainview, moving east at 20 mph.
HAZARD...Tornado and two inch hail. Tornado rotation may be wrapped
in rain and difficult to see.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Floyd, southeastern Swisher and southwestern Briscoe
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3424 10134 3426 10157 3431 10157 3431 10159
3434 10159 3441 10135
TIME...MOT...LOC 2318Z 264DEG 17KT 3430 10152
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:26 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 25, 2:26 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 226 PM CDT Sat May 25 2019 .DISCUSSION... Convective initiation began early again this afternoon as soon as low stratus cleared out in eastern New Mexico. This activity will continue to move to the northeast within high CAPE but capped air. This cap is still expected to slowly erode through the rest of the afternoon as low stratus continues to clear. Low level shear remains weak but very low cloud bases will allow isolated tornadoes to continue to be possible with any storm. Additional development is possible in the southwestern South Plains into southeastern New Mexico later this afternoon with mixed layer CAPE around 2500 J/kg in mostly uncapped air. It is unclear on how much eastward movement will occur with any convection that has already developed or any future development. Much stronger lift will move overhead Sunday afternoon. A strong short wave trough will move out over New Mexico along with a 110kt jet streak at 250mb. Although most of the large scale lift will move out over the central Plains, isolated dryline convection is expected from the South Plains southward into the Permian Basin. Mid and upper level flow will be increasing so shear and instability will continue to promote severe rotating supercells for Sunday afternoon with any storm that does develop. However, models do show stronger capping on Sunday afternoon which may delay the onset of initiation until very late afternoon. A long shot possibility is that the cap holds and prevents any convection from developing. We will retain southwest flow aloft on Monday as the center of the upper level low moves across the central Rockies. This will act to push the dryline off the caprock. There will be sufficient instability for thunderstorms and possibly even severe thunderstorms in the eastern Rolling Plains on Monday. However, strong capping may be an issue again preventing any convective initiation. Drier air will sweep into the area on Tuesday putting a brief kibosh on any potential thunderstorm development. A cold front will follow Wednesday morning bringing an increase to low level moisture. A little later on Wednesday, a short wave will move overhead with lift favoring the Rolling Plains. Elevated instability will exist above the frontal air mass with little chances of severe thunderstorms. Low level moisture will begin to surge back on Thursday in advance of the next upper level trough moving into the western CONUS. Quality low level moisture will not return until Friday. Models are depicting a short wave moving overhead on Friday out ahead of the parent trough in the western CONUS. With better moisture in the area, this will bring severe thunderstorm chances back to West Texas. Southwest flow aloft looks to remain through the weekend but details are unclear at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TXZ024>026-028>037- 039>041. && 01
Hazardous weather outlook, May 25, 11:13 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1113 AM CDT Sat May 25 2019 TXZ021>044-260415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1113 AM CDT Sat May 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop early to mid afternoon across eastern New Mexico and push into the western South Plains and the extreme southwestern Panhandle. Very heavy rainfall, hail to the size of golf balls, and wind gusts to 70 mph are the main threats. Isolated tornadoes will also be possible. There remains some uncertainty on how far east severe thunderstorms will push later this evening. A Flood Watch is in effect for the South Plains, northern Rolling Plains, and extreme southeastern Panhandle through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains early this afternoon and into the central South Plains late this afternoon and evening.
In the hours before
Local storm report, May 25, 5:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 3 N PLAINS 33.23N 102.84W
05/25/2019 M66 MPH YOAKUM TX MESONET
MEASURED BY THE PLAINS WEST TEXAS MESONET
&&
EVENT NUMBER LUB1900481
GDSLocal storm report, May 25, 5:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FUNNEL CLOUD 2 W ANTON 33.81N 102.20W
05/25/2019 HOCKLEY TX FIRE DEPT/RESCUE
SEEING A FUNNEL CLOUD FROM FM 597 ABOUT 1 MILE WEST OF
HIGHWAY 385
&&
EVENT NUMBER LUB1900482
GDSLocal storm report, May 25, 5:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG PLAINS 33.19N 102.83W
05/25/2019 YOAKUM TX LAW ENFORCEMENT
LARGE TREE DOWN IN PLAINS BLOCKING A ROADWAY. TIME OF
DAMAGE ESTIMATED.
&&
EVENT NUMBER LUB1900483
GDSLocal storm report, May 25, 5:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD 6 SE LITTLEFIELD 33.86N 102.26W
05/25/2019 LAMB TX CO-OP OBSERVER
TORRENTIAL RAINFALL CAUSING INUNDATION FLOODING FOR THE
SECOND DAY IN A ROW.
&&
EVENT NUMBER LUB1900484
GDSLocal storm report, May 25, 5:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 7 NNW ANTON 33.90N 102.21W
05/25/2019 LAMB TX FIRE DEPT/RESCUE
ABERNATHY FD SPOTTED A BRIEF FUNNEL. LOCATION IS
ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1900485
GDSLocal storm report, May 25, 5:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 5 SE SETH WARD 34.16N 101.63W
05/25/2019 HALE TX TRAINED SPOTTER
LOCATION IS WHERE OBSERVER WAS LOCATED. THEY SPOTTED
THE FUNNEL WELL TO THEIR WEST, CLOSE TO PLAINVIEW.
&&
EVENT NUMBER LUB1900486
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | LUB | Lubbock | 31 min |
| May 24, 7:21 PM CDT | Areal Flood Warning | LUB | Hale, Hockley, Lubbock | 2 hr |
| May 24, 7:32 PM CDT | Areal Flood Warning | LUB | Crosby | 4 hr |
| May 24, 7:50 PM CDT | Areal Flood Warning | LUB | Floyd, Motley | 115 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 54 min |
| May 24, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 49 min |
| May 24, 8:36 PM CDT | Areal Flood Warning | LUB | Hockley, Lamb | 114 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 63 min |
| May 24, 9:05 PM CDT | Areal Flood Warning | LUB | Childress, Cottle, Hall | 115 min |
| May 24, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 38 min |
| May 25, 12:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 25, 1:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 63 min |
| May 25, 1:42 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 25, 1:50 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 55 min |
| May 25, 2:18 PM CDT | Tornado Warning | LUB | Hale, Lamb | 27 min |
| May 25, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 49 min |
| May 25, 2:56 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb, Swisher | 2 hr |
| May 25, 3:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 20 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 56 min |
| May 25, 3:47 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 58 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Hockley, Lamb, Swisher | 65 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 55 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 17 min |
| May 25, 4:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 117 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 66 min |
| May 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Lamb, Swisher | 62 min |
| May 25, 5:02 PM CDT | Tornado Warning | LUB | Hale, Hockley, Lamb, Lubbock | 43 min |
| May 25, 5:05 PM CDT | Tornado Warning | LUB | Floyd, Hale, Swisher | 40 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 49 min |
| May 25, 5:48 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Swisher | 117 min |
| May 25, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 56 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 29 min |
| May 25, 6:02 PM CDT | Tornado Warning | LUB | Briscoe | 28 min |
| May 25, 6:11 PM CDT | Tornado Warning | LUB | Hale | 16 min |
| May 25, 6:15 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 2 hr |
| May 25, 6:34 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 67 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 36 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.